MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI COLLAR WITH GROOVES; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

OBERDORF SYNTHES PRODUKTIONS GMBH TI COLLAR WITH GROOVES; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s date of birth and weight are unknown.Additional device product codes: mni, kwp, nkb, kwq.Device broke intra-operatively and was not fully implanted or explanted.Complainant device is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested and is currently pending completion.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a lumbar corpectomy with autologous bone graft and arthrodesis using the universal spinal system monoaxial screws on (b)(6) 2018, two titanium collars with grooves were broken during the procedure causing an approximate 30-minute delay in the procedure.There was reportedly no harm to the patient.The surgery was completed using a similar device.The broken devices have been discarded, as such, they are not available for investigation.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a device history record (dhr) review was performed for part no.: 498.011, lot no.: 9636106: manufacturing location: mazzovico, release to warehouse date: 07.Sep.2015: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.According to the complaint description the titanium collar with groove broke.As received condition of device: the part (art.498.011, lot 9636106) has been returned together with another collar (lot l511830) of the same complaint not in original packaging.The part is damaged ¿ there is a crack through all the height of the collar in the point of grooves.Information etched on product matches to complaint system and dhr (the article 498.011 was manufactured in mezzovico with the identification number 50107260 as reported on the dhr) dhr review: lot 9636106 was manufactured starting from raw material lot 18532.The certificate of the raw material lot 18532 has been reviewed.In the relative certificate, it is reported that the material is conforming.Product inspection: the part (lot 9636106) was inspected for all the features pertinent to the complaint condition according to the product investigation matrix ¿broken/ cracked¿ reported in the relevant procedure.All the measurable features pertinent to complaint condition have been found conforming to specification.The visual inspection confirmed that the part is cracked through all the height of the collar in the zone of grooves.The crack has been done postproduction.There are present marks of the coupling with the rod on the top zone of the grooves and many mechanical surface scratches.The height of the piece has been measured and found conforming to the specification.No evidence of nonconformance manufacturing related.Conclusion: considering that the relevant measurable product features meet specification and no visual defects manufacturing related have been identified on returned item, the conclusion of the product investigation is that the returned part is conforming from a manufacturing perspective disposition: the manufacturing investigation is disposed as confirmed due to evidence that part is broken, but it's considered not manufacturing related because there is no evidence of issues manufacturing related.No manufacturing related issue was identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI COLLAR WITH GROOVES
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7307917
Report Number8030965-2018-51620
Device Sequence Number1067129
Product Code MNH
UDI-Device Identifier10705034788593
UDI-Public(01)10705034788593(10)9636106
Combination Product (Y/N)N
Initial Reporter CountryBL
PMA/510(K) Number
K141897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.011
Device Catalogue Number498.011
Device Lot Number9636106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer03/13/2018
04/04/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date04/03/2018
04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1